Texas, 2015

Drought in Texas, February 1 to 28, 2015

February 1 to 28, 2015 · NWS EWX · 10 events in 10 counties and zones

February was a dry month across South Central Texas with some places getting less than half an inch of rain for the month. This put Llano and Real Counties in Severe Drought category (Stage D2).

Where it happened

Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

February was a dry month across South Central Texas with some places getting less than half an inch of rain for the month. This put Llano and Real Counties in Severe Drought category (Stage D2). Bandera, Edwards, Gillespie, and Kerr Counties all moved from Severe to Extreme Drought (Stage D3). Medina County stayed in Stage D3 and De Witt, Kendall, and Val Verde remained in Stage D2. Fire danger was low to moderate across the area at the end of the month and of the counties in D2 or worse drought only De Witt, Medina, and Val Verde had burn bans remaining in effect. The Texas Crop and Weather Report issued by Texas A&M indicated supplemental feeding of livestock continued. The seven day stream flow average at the end of the month was below normal (10-24 percent) for the Colorado River Basin. The Guadalupe, Medina, Frio, and Nueces River Basins were much below normal (less than 10 percent). Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad remained 29.1 feet below normal. Lake Travis was up slightly at 55.2 feet below normal. Medina Lake dropped slightly and was 89.7 feet below normal. The Edwards Aquifer dropped during the month and was at 644.2 feet. This was actually 2.6 feet higher than at the end of February 2014 but still 24.4 feet below average. Fredericksburg remained in stage 3 water restrictions and Kerrville remained in stage 2.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jan 31, 11:18 PM CST, 42 minutes earlier.

Area forecast discussion, Jan 31, 11:18 PM CST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1118 PM CST SAT JAN 31 2015

.AVIATION.../06Z TAFS/

PATCHY LIGHT RAINS SHOULD PULL EAST OF THE I-35 TERMINALS OVER THE
NEXT HOUR. PERHAPS SOME LIGHT DRIZZLE COULD DEVELOP OVERNIGHT...
BUT WILL STICK WITH MAINLY DEVELOPING FOG AND LOWERING CIGS
THROUGH THE NIGHT OVER SITES ALONG I-35. OUT WEST...A TEMPO GROUP
WAS ADDED TO DRT IN A FEW HOURS TO ACCOUNT FOR A CLUSTER OF
SHOWERS AND THUNDERSTORMS WHICH COULD PROVIDE A GLANCING BLOW TO
THE VCNTY WHILE LIFTING GENERALLY E TO NE.

EXPECT VSBYS TO GRADUALLY FALL TO LIFR TOWARD DAYBREAK...WITH
SPOTTY VLIFR CONDITIONS POSSIBLE NOT ACCOUNTED FOR IN TAFS. WINDS
SHIFTING TO SW IS SHOWN IN MODEL DATA SQUEEZE A FEW MORE SHOWERS
AND POSSIBLY AN ISOLATED STORM OVER I-35 TERMINALS DURING THE
MIDDAY HOURS. THEN ANOTHER WIND SHIFT BEGINS THE IMPROVING SKIES
WITH A STRENGTHENING NORTH WIND TO CLOSE OUT THE TAF PERIODS.

&& /MO&LH/

.PREV DISCUSSION... /ISSUED 742 PM CST SAT JAN 31 2015/

UPDATE...
RAIN IS TAPERING OFF ACROSS THE EASTERN HALF OF THE AREA AS THE
INITIAL SHORTWAVE TROUGH LIFTS TO THE NORTH OF THE AREA. THERE
WILL BE A RESPITE FROM RAIN FOR THE NEXT 6-9 HOURS UNTIL THE NEXT
SHORTWAVE TROUGH NOW OVER CHIHUAHUA ARRIVES. RAINFALL FROM EARLIER
TODAY...WEAK LOW-LEVEL MOIST ADVECTION OFF THE GULF...AND MID-
LEVEL DRYING SHOULD PROMOTE BOTH RADIATIONAL AND ADVECTION FOG.
WE THINK THERE IS ENOUGH MIXING TO PREVENT WIDESPREAD DENSE
FOG...BUT THERE CERTAINLY COULD BE SOME PATCHES OF DENSE FOG ALONG
THE BALCONES ESCARPMENT AND IN THE HILL COUNTRY. IN ADDITION TO
REDUCING POPS FOR THE REMAINDER OF TONIGHT...WE MADE ADJUSTMENTS
TO ALL FORECAST ELEMENTS THROUGH 12Z SUNDAY...AND RE-ORIENTED POPS
AND THE MENTION OF CONVECTION FOR SUNDAY 12Z TO 00Z MONDAY. EXPECT
A FEW LIGHTNING STRIKES PER THE SPC DISCUSSION AS MODEL SOUNDINGS
SHOULD STEEPENING LAPSE RATES AFTER 12Z SUNDAY.

PREV DISCUSSION... /ISSUED 254 PM CST SAT JAN 31 2015/

SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...
AN UPPER LEVEL DISTURBANCE OVER THE BAJA PENINSULA IS FORECAST TO
PUSH SOUTHWARD THIS EVENING AS ANOTHER UPPER LEVEL DISTURBANCE
PUSHES ACROSS THE NORTHERN ROCKIES. LATEST WATER VAPOR CHANNEL
PHOTOS ARE SHOWING PLENTY OF UPPER LEVEL MOISTURE ARRIVING TO SOUTH
CENTRAL TEXAS FROM THE SOUTHWEST. AT LOWER LEVEL...A SOUTHEASTERLY
FLOW IS PUSHING GULF MOISTURE ACROSS THE AREA WITH DEWPOINTS IN
THE LOWER TO MID 50S. A LOW LEVEL JET AROUND 5KFT OF 40 TO 50 MPH
BASED ON SPC MESOSCALE ANALYSIS PAGE...IS FORECAST TO PREVAIL
ACROSS THE AREA THROUGH TONIGHT. THIS WILL COMBINE WITH A NEW
UPPER LEVEL WAVE OF INSTABILITY MOVING ACROSS NORTHEAST MEXICO
LATER THIS AFTERNOON AND EVENING. AS THE WAVE NEARS...EXPECT
RAIN SHOWERS TO INCREASE IN AREAL COVERAGE...FIRST AFFECTING THE
RIO GRANDE PLAINS AND THEN THE I-35 CORRIDOR THIS EVENING. THIS
WAVE COULD BRING A ROUND OF MODERATE RAIN SHOWERS AND ISOLATED
THUNDERSTORMS. HIGHEST RAINFALL AMOUNTS COULD RANGE FROM ONE
QUARTER TO ONE HALF INCH WITH FEW LOCATIONS GETTING UP TO THREE
QUARTER INCH. ONCE THIS WAVES PUSHES THROUGH LATE TONIGHT...WILL
HAVE A BREAK FROM THE MODERATE RAINS WITH SOME LINGERING LIGHT
RAIN/DRIZZLE MAINLY OVER THE HILL COUNTRY AND EASTERN ZONES.
INCLUDED PATCHY FOG ACROSS THE SOUTHWEST COUNTIES AND PARTS OF THE
RIO GRANDE PLAINS FOR THE DAWN HOURS. HOWEVER...THIS WILL BE
CLOSELY MONITOR FOR OTHER AREAS.

A COLD FRONT IS FORECAST TO PUSH ACROSS SOUTH CENTRAL TEXAS
SUNDAY AFTERNOON. RAIN CHANCES INCREASE ALONG THE FRONT WITH
RAIN SHOWERS AND ISOLATED THUNDERSTORMS POSSIBLE MAINLY ALONG AND
EAST OF HIGHWAY 281. IN THE WAKE OF THE FRONT...A COOLER AIRMASS
AND BREEZY NORTHERLY WINDS ARE EXPECTED WITH GUSTS UP TO 30 MPH.
OVERNIGHT LOWS WILL DROP TO THE LOWER 30S ACROSS THE HILL
COUNTRY...MID TO UPPER 30S ALONG THE I-35 AND LOWER 40S OVER THE
COASTAL PLAINS.

LONG TERM (MONDAY THROUGH SATURDAY)...
DRY AND COOL ON MONDAY WITH HIGH ONLY IN THE 50S. BY
TUESDAY...SURFACE SOUTHERLY FLOW RETURNS AND AN UPPER LEVEL
DISTURBANCE (MENTIONED ABOVE) WILL FINALLY TRACK EASTWARD AND MOVE
ACROSS THE AREA. THIS WILL BRING RAIN SHOWERS AND EVEN FEW
THUNDERSTORMS ACROSS THE AREA LATE TUESDAY INTO WEDNESDAY.
WEATHER CONDITIONS DRY OUT BY WEDNESDAY AFTERNOON AND REMAIN
THROUGH NEXT WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              57  68  36  51  37 /  50  30  10  -   -
AUSTIN BERGSTROM INTL AIRPORT  56  69  37  51  33 /  50  40  10  -   -
NEW BRAUNFELS MUNI AIRPORT     57  71  38  53  36 /  50  30  10  -   -
BURNET MUNI AIRPORT            53  64  32  50  34 /  30  30  10  -   -
DEL RIO INTL AIRPORT           52  69  41  56  40 /  30  20  10  -   -
GEORGETOWN MUNI AIRPORT        55  65  33  49  34 /  50  30  10  -   -
HONDO MUNI AIRPORT             54  73  39  56  37 /  30  30  10  -   -
SAN MARCOS MUNI AIRPORT        56  69  37  51  35 /  50  30  10  -   -
LA GRANGE - FAYETTE REGIONAL   58  70  38  51  36 /  50  40  10  -   -
SAN ANTONIO INTL AIRPORT       56  70  39  54  38 /  30  30  10  -   -
STINSON MUNI AIRPORT           56  73  40  55  38 /  30  30  10  -   -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...18
SYNOPTIC/GRIDS...26
PUBLIC SERVICE/DATA COLLECTION...00
Hazardous weather outlook, Jan 31, 5:21 AM CST, 18 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
521 AM CST SAT JAN 31 2015

TXZ171>173-183>194-202>209-217>225-228-011130-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
521 AM CST SAT JAN 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TB3

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 drought. Local standard time, as filed.

Drought, Bandera

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Bandera forecast zone
Reported by
Official NWS Observations
Coordinates
29.747, -99.246 (the zone’s center; the record gives no point)

February was a dry month across South Central Texas with some places getting less than half an inch of rain for the month. This put Llano and Real Counties in Severe Drought category (Stage D2). Bandera, Edwards, Gillespie, and Kerr Counties all moved from Severe to Extreme Drought (Stage D3). Medina County stayed in Stage D3 and De Witt, Kendall, and Val Verde remained in Stage D2. Fire danger was low to moderate across the area at the end of the month and of the counties in D2 or worse drought only De Witt, Medina, and Val Verde had burn bans remaining in effect. The Texas Crop and Weather Report issued by Texas A&M indicated supplemental feeding of livestock continued. The seven day stream flow average at the end of the month was below normal (10-24 percent) for the Colorado River Basin. The Guadalupe, Medina, Frio, and Nueces River Basins were much below normal (less than 10 percent). Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad remained 29.1 feet below normal. Lake Travis was up slightly at 55.2 feet below normal. Medina Lake dropped slightly and was 89.7 feet below normal. The Edwards Aquifer dropped during the month and was at 644.2 feet. This was actually 2.6 feet higher than at the end of February 2014 but still 24.4 feet below average. Fredericksburg remained in stage 3 water restrictions and Kerrville remained in stage 2.

Drought, De Witt

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
De Witt forecast zone
Reported by
Official NWS Observations
Coordinates
29.082, -97.357 (the zone’s center; the record gives no point)

February was a dry month across South Central Texas with some places getting less than half an inch of rain for the month. This put Llano and Real Counties in Severe Drought category (Stage D2). Bandera, Edwards, Gillespie, and Kerr Counties all moved from Severe to Extreme Drought (Stage D3). Medina County stayed in Stage D3 and De Witt, Kendall, and Val Verde remained in Stage D2. Fire danger was low to moderate across the area at the end of the month and of the counties in D2 or worse drought only De Witt, Medina, and Val Verde had burn bans remaining in effect. The Texas Crop and Weather Report issued by Texas A&M indicated supplemental feeding of livestock continued. The seven day stream flow average at the end of the month was below normal (10-24 percent) for the Colorado River Basin. The Guadalupe, Medina, Frio, and Nueces River Basins were much below normal (less than 10 percent). Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad remained 29.1 feet below normal. Lake Travis was up slightly at 55.2 feet below normal. Medina Lake dropped slightly and was 89.7 feet below normal. The Edwards Aquifer dropped during the month and was at 644.2 feet. This was actually 2.6 feet higher than at the end of February 2014 but still 24.4 feet below average. Fredericksburg remained in stage 3 water restrictions and Kerrville remained in stage 2.

Drought, Edwards

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Edwards forecast zone
Reported by
Official NWS Observations
Coordinates
29.983, -100.305 (the zone’s center; the record gives no point)

February was a dry month across South Central Texas with some places getting less than half an inch of rain for the month. This put Llano and Real Counties in Severe Drought category (Stage D2). Bandera, Edwards, Gillespie, and Kerr Counties all moved from Severe to Extreme Drought (Stage D3). Medina County stayed in Stage D3 and De Witt, Kendall, and Val Verde remained in Stage D2. Fire danger was low to moderate across the area at the end of the month and of the counties in D2 or worse drought only De Witt, Medina, and Val Verde had burn bans remaining in effect. The Texas Crop and Weather Report issued by Texas A&M indicated supplemental feeding of livestock continued. The seven day stream flow average at the end of the month was below normal (10-24 percent) for the Colorado River Basin. The Guadalupe, Medina, Frio, and Nueces River Basins were much below normal (less than 10 percent). Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad remained 29.1 feet below normal. Lake Travis was up slightly at 55.2 feet below normal. Medina Lake dropped slightly and was 89.7 feet below normal. The Edwards Aquifer dropped during the month and was at 644.2 feet. This was actually 2.6 feet higher than at the end of February 2014 but still 24.4 feet below average. Fredericksburg remained in stage 3 water restrictions and Kerrville remained in stage 2.

Drought, Gillespie

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Gillespie forecast zone
Reported by
Official NWS Observations
Coordinates
30.318, -98.946 (the zone’s center; the record gives no point)

February was a dry month across South Central Texas with some places getting less than half an inch of rain for the month. This put Llano and Real Counties in Severe Drought category (Stage D2). Bandera, Edwards, Gillespie, and Kerr Counties all moved from Severe to Extreme Drought (Stage D3). Medina County stayed in Stage D3 and De Witt, Kendall, and Val Verde remained in Stage D2. Fire danger was low to moderate across the area at the end of the month and of the counties in D2 or worse drought only De Witt, Medina, and Val Verde had burn bans remaining in effect. The Texas Crop and Weather Report issued by Texas A&M indicated supplemental feeding of livestock continued. The seven day stream flow average at the end of the month was below normal (10-24 percent) for the Colorado River Basin. The Guadalupe, Medina, Frio, and Nueces River Basins were much below normal (less than 10 percent). Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad remained 29.1 feet below normal. Lake Travis was up slightly at 55.2 feet below normal. Medina Lake dropped slightly and was 89.7 feet below normal. The Edwards Aquifer dropped during the month and was at 644.2 feet. This was actually 2.6 feet higher than at the end of February 2014 but still 24.4 feet below average. Fredericksburg remained in stage 3 water restrictions and Kerrville remained in stage 2.

Drought, Kendall

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Kendall forecast zone
Reported by
Official NWS Observations
Coordinates
29.945, -98.712 (the zone’s center; the record gives no point)

February was a dry month across South Central Texas with some places getting less than half an inch of rain for the month. This put Llano and Real Counties in Severe Drought category (Stage D2). Bandera, Edwards, Gillespie, and Kerr Counties all moved from Severe to Extreme Drought (Stage D3). Medina County stayed in Stage D3 and De Witt, Kendall, and Val Verde remained in Stage D2. Fire danger was low to moderate across the area at the end of the month and of the counties in D2 or worse drought only De Witt, Medina, and Val Verde had burn bans remaining in effect. The Texas Crop and Weather Report issued by Texas A&M indicated supplemental feeding of livestock continued. The seven day stream flow average at the end of the month was below normal (10-24 percent) for the Colorado River Basin. The Guadalupe, Medina, Frio, and Nueces River Basins were much below normal (less than 10 percent). Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad remained 29.1 feet below normal. Lake Travis was up slightly at 55.2 feet below normal. Medina Lake dropped slightly and was 89.7 feet below normal. The Edwards Aquifer dropped during the month and was at 644.2 feet. This was actually 2.6 feet higher than at the end of February 2014 but still 24.4 feet below average. Fredericksburg remained in stage 3 water restrictions and Kerrville remained in stage 2.

Drought, Kerr

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Kerr forecast zone
Reported by
Official NWS Observations
Coordinates
30.062, -99.350 (the zone’s center; the record gives no point)

February was a dry month across South Central Texas with some places getting less than half an inch of rain for the month. This put Llano and Real Counties in Severe Drought category (Stage D2). Bandera, Edwards, Gillespie, and Kerr Counties all moved from Severe to Extreme Drought (Stage D3). Medina County stayed in Stage D3 and De Witt, Kendall, and Val Verde remained in Stage D2. Fire danger was low to moderate across the area at the end of the month and of the counties in D2 or worse drought only De Witt, Medina, and Val Verde had burn bans remaining in effect. The Texas Crop and Weather Report issued by Texas A&M indicated supplemental feeding of livestock continued. The seven day stream flow average at the end of the month was below normal (10-24 percent) for the Colorado River Basin. The Guadalupe, Medina, Frio, and Nueces River Basins were much below normal (less than 10 percent). Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad remained 29.1 feet below normal. Lake Travis was up slightly at 55.2 feet below normal. Medina Lake dropped slightly and was 89.7 feet below normal. The Edwards Aquifer dropped during the month and was at 644.2 feet. This was actually 2.6 feet higher than at the end of February 2014 but still 24.4 feet below average. Fredericksburg remained in stage 3 water restrictions and Kerrville remained in stage 2.

Drought, Llano

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Llano forecast zone
Reported by
Official NWS Observations
Coordinates
30.706, -98.684 (the zone’s center; the record gives no point)

February was a dry month across South Central Texas with some places getting less than half an inch of rain for the month. This put Llano and Real Counties in Severe Drought category (Stage D2). Bandera, Edwards, Gillespie, and Kerr Counties all moved from Severe to Extreme Drought (Stage D3). Medina County stayed in Stage D3 and De Witt, Kendall, and Val Verde remained in Stage D2. Fire danger was low to moderate across the area at the end of the month and of the counties in D2 or worse drought only De Witt, Medina, and Val Verde had burn bans remaining in effect. The Texas Crop and Weather Report issued by Texas A&M indicated supplemental feeding of livestock continued. The seven day stream flow average at the end of the month was below normal (10-24 percent) for the Colorado River Basin. The Guadalupe, Medina, Frio, and Nueces River Basins were much below normal (less than 10 percent). Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad remained 29.1 feet below normal. Lake Travis was up slightly at 55.2 feet below normal. Medina Lake dropped slightly and was 89.7 feet below normal. The Edwards Aquifer dropped during the month and was at 644.2 feet. This was actually 2.6 feet higher than at the end of February 2014 but still 24.4 feet below average. Fredericksburg remained in stage 3 water restrictions and Kerrville remained in stage 2.

Drought, Medina

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Medina forecast zone
Reported by
Official NWS Observations
Coordinates
29.356, -99.110 (the zone’s center; the record gives no point)

February was a dry month across South Central Texas with some places getting less than half an inch of rain for the month. This put Llano and Real Counties in Severe Drought category (Stage D2). Bandera, Edwards, Gillespie, and Kerr Counties all moved from Severe to Extreme Drought (Stage D3). Medina County stayed in Stage D3 and De Witt, Kendall, and Val Verde remained in Stage D2. Fire danger was low to moderate across the area at the end of the month and of the counties in D2 or worse drought only De Witt, Medina, and Val Verde had burn bans remaining in effect. The Texas Crop and Weather Report issued by Texas A&M indicated supplemental feeding of livestock continued. The seven day stream flow average at the end of the month was below normal (10-24 percent) for the Colorado River Basin. The Guadalupe, Medina, Frio, and Nueces River Basins were much below normal (less than 10 percent). Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad remained 29.1 feet below normal. Lake Travis was up slightly at 55.2 feet below normal. Medina Lake dropped slightly and was 89.7 feet below normal. The Edwards Aquifer dropped during the month and was at 644.2 feet. This was actually 2.6 feet higher than at the end of February 2014 but still 24.4 feet below average. Fredericksburg remained in stage 3 water restrictions and Kerrville remained in stage 2.

Drought, Real

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Real forecast zone
Reported by
Official NWS Observations
Coordinates
29.832, -99.822 (the zone’s center; the record gives no point)

February was a dry month across South Central Texas with some places getting less than half an inch of rain for the month. This put Llano and Real Counties in Severe Drought category (Stage D2). Bandera, Edwards, Gillespie, and Kerr Counties all moved from Severe to Extreme Drought (Stage D3). Medina County stayed in Stage D3 and De Witt, Kendall, and Val Verde remained in Stage D2. Fire danger was low to moderate across the area at the end of the month and of the counties in D2 or worse drought only De Witt, Medina, and Val Verde had burn bans remaining in effect. The Texas Crop and Weather Report issued by Texas A&M indicated supplemental feeding of livestock continued. The seven day stream flow average at the end of the month was below normal (10-24 percent) for the Colorado River Basin. The Guadalupe, Medina, Frio, and Nueces River Basins were much below normal (less than 10 percent). Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad remained 29.1 feet below normal. Lake Travis was up slightly at 55.2 feet below normal. Medina Lake dropped slightly and was 89.7 feet below normal. The Edwards Aquifer dropped during the month and was at 644.2 feet. This was actually 2.6 feet higher than at the end of February 2014 but still 24.4 feet below average. Fredericksburg remained in stage 3 water restrictions and Kerrville remained in stage 2.

Drought, Val Verde

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Val Verde forecast zone
Reported by
Official NWS Observations
Coordinates
29.893, -101.152 (the zone’s center; the record gives no point)

February was a dry month across South Central Texas with some places getting less than half an inch of rain for the month. This put Llano and Real Counties in Severe Drought category (Stage D2). Bandera, Edwards, Gillespie, and Kerr Counties all moved from Severe to Extreme Drought (Stage D3). Medina County stayed in Stage D3 and De Witt, Kendall, and Val Verde remained in Stage D2. Fire danger was low to moderate across the area at the end of the month and of the counties in D2 or worse drought only De Witt, Medina, and Val Verde had burn bans remaining in effect. The Texas Crop and Weather Report issued by Texas A&M indicated supplemental feeding of livestock continued. The seven day stream flow average at the end of the month was below normal (10-24 percent) for the Colorado River Basin. The Guadalupe, Medina, Frio, and Nueces River Basins were much below normal (less than 10 percent). Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad remained 29.1 feet below normal. Lake Travis was up slightly at 55.2 feet below normal. Medina Lake dropped slightly and was 89.7 feet below normal. The Edwards Aquifer dropped during the month and was at 644.2 feet. This was actually 2.6 feet higher than at the end of February 2014 but still 24.4 feet below average. Fredericksburg remained in stage 3 water restrictions and Kerrville remained in stage 2.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, February 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 561428, 561429, 561430, 561431, 561432, 561433, 561434, 561435, 561436, 561437.